Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 36, NWS Austin/San Antonio, TX

May 19, 2016Travis County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 19, 2016, 8:05 PM CDT for Travis County, Texas. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
May 19, 2016, 8:05 PM CDT (01:05 UTC)
Expired
May 20, 2016, 7:00 PM CDT
In force
23 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Travis County, TX

The radar

The Ft Hood radar (KGRK), 65 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Barton Creek at Loop 360 (ABTT2). The gauge peaked at 9.95 ft at May 19, 2016, 8:00 PM CDT.

actionminormoderatemajor51005/2005/2105/22
Action stage
8 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08155300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

677 
WGUS44 KEWX 200105
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT THU MAY 19 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Barton Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC453-201905-
/O.NEW.KEWX.FL.W.0036.160520T0105Z-160521T0000Z/
/ABTT2.1.ER.160519T2012Z.160519T2350Z.160520T1200Z.NO/
805 PM CDT THU MAY 19 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Barton Creek At Loop 360.
* until Friday evening...or until the warning is cancelled.
* At  7:00 PM Thursday the stage was 9.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by tomorrow 
  morning.
* Impact...At 11.0 feet...Minor lowland flooding reaches lowest secondary roads 
  and low bridges. Significant rise downstream in Barton Springs Pool..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Loop 360            8    8    9.7   Thu  7 PM   8.0   4.5   4.2   4.1   4.0


&&

LAT...LON 3028 9788 3031 9785 3027 9781 3028 9778
      3025 9774 3022 9781             

$$
1 follow-up statement
455 
WGUS84 KEWX 201155
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
655 AM CDT FRI MAY 20 2016

...The flood warning is cancelled for the following rivers in Texas...

  Barton Creek At Loop 360 Affecting Travis County
  Onion Creek At Hwy 183 Affecting Travis County
...The flood warning continues for the following rivers in Texas...

  Colorado River Above La Grange Affecting Fayette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC453-201225-
/O.CAN.KEWX.FL.W.0036.000000T0000Z-160521T0000Z/
/ABTT2.1.ER.160519T2012Z.160520T0055Z.160520T0405Z.NO/
655 AM CDT FRI MAY 20 2016

The flood warning is cancelled for
  the Barton Creek At Loop 360.
* At  6:00 AM Friday the stage was 6.4 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 4.5 feet by tomorrow morning.
* Impact...At 8.0 feet...Flow exceeds lowest sections of the banks..

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Fri   Sat   Sun   Mon   Tue
  Loop 360           8    8    6.4   Fri 06 AM   6.1   4.5   4.2   4.1   4.0


&&

LAT...LON 3028 9788 3031 9785 3027 9781 3028 9778
      3025 9774 3022 9781             

$$

TXC453-201225-
/O.CAN.KEWX.FL.W.0033.000000T0000Z-160520T2033Z/
/ATIT2.1.ER.160519T1805Z.160520T0125Z.160520T0755Z.NO/
655 AM CDT FRI MAY 20 2016

The flood warning is cancelled for
  the Onion Creek At Hwy 183.
* At  6:20 AM Friday the stage was 12.2 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to 6.8 feet by tomorrow morning.


&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Fri   Sat   Sun   Mon   Tue
  Hwy 183           15   17   12.2   Fri 06 AM  13.2   6.8   6.5   6.4   6.3


&&

LAT...LON 3012 9781 3018 9779 3023 9759 3019 9753


$$

TXC149-210555-
/O.EXT.KEWX.FL.W.0035.160521T0000Z-160522T1137Z/
/LGRT2.1.ER.160521T0000Z.160521T1200Z.160521T2337Z.NO/
655 AM CDT FRI MAY 20 2016

 The flood warning continues for
  the Colorado River Above La Grange.
* At  6:45 AM Friday the stage was 22.1 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to rise to near
  27.6 feet by tomorrow morning. The river will fall below flood stage by 
  tomorrow evening.
* Impact...At 29.0 feet...Flow covers lowest areas of the flood plain with no 
  major damage. Lowest roads and bridges are flooded..

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Fri   Sat   Sun   Mon   Tue
  La Grange         19   26   22.1   Fri 07 AM  22.1  27.6  22.3  14.7  13.2


&&

LAT...LON 2989 9692 2996 9686 2982 9669 2976 9675


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 6:45 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 19, 6:45 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
645 PM CDT THU MAY 19 2016

.AVIATION DISCUSSION...FOR 00Z TAF PERIOD...
CIGs across the area are improving with the passage of showers and
storms from this morning. Expect VFR to perist through the first
few hours of the TAF before IFR CIGs quickly develop at or around
midnight for the I-35 terminals. Expecting LIFR in the daybreak
hours as well with IFR, possibly LIFR FG to boot.

KDRT should avoid IFR impacts as latest forecast models keep low
level atmosphere a bit drier out west. Still could see MVFR CIGs
develop there though.

All terminals are expected to recover to VFR by mid day tomorrow.

&&

.PREV DISCUSSION... /ISSUED 616 PM CDT THU MAY 19 2016/

UPDATE...
We have cancelled the Flash Flood Watch for the remaining counties
of South Central Texas where it was still in effect. Rains have
ended and only isolated light rain showers are possible tonight.
The threat for new flash flooding has ended. However, due to heavy
rains up to 4 inches last night into today, numerous streams and
rivers will continue to be in flood or out of banks this evening
into Friday, with some possibly through Saturday into early
Sunday. See Flood Warnings (FLW/FLS) and River Statements (RVS)
for those rivers and streams. The remainder of the South Central
Texas forecast is on track.

PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 19 2016/

SHORT TERM (Tonight through Friday Night)...
Upper air analysis this morning showed a trough over NM with
southwesterly flow over Texas. There was a weak ridge behind it
over the southern Great Basin. At the surface, a trough was moving
across our eastern counties and a stationary front was stretched
along the coast from Houston to Corpus Christi and then inland to
Zapata. The eastern part of the surface front is expected to move
toward the northeast tonight while the western part moves away to
the south. The upper trough will move across Texas tonight. The
front will be close enough to our eastern counties to keep chances
for rain in the forecast tonight. Most of the area should be dry
Friday as the upper trough and surface front move away. There may
be a surge of moisture up the Rio Grande and showers and
thunderstorms are possible over the western counties Friday night.

LONG TERM (Saturday through Thursday)...
The weak upper ridge will move across the region over the weekend.
The frontal boundary will linger across South Texas and this may
provide enough lift to keep slight to low end chance POPs in the
forecast Saturday and Sunday. Another deep upper trough will move
through the west during the early part of next week. This will
bring southwesterly flow over Texas by Tuesday night. This pattern
will continue for the rest of the period. While most of the area
should be dry through this period...there will be isolated showers
and thunderstorms each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              62  81  66  86  70 /  10  10  10  20  20
Austin Bergstrom Intl Airport  62  81  65  85  69 /  10  10  10  20  20
New Braunfels Muni Airport     62  82  66  86  70 /  10  10  10  20  20
Burnet Muni Airport            60  79  64  84  69 /  10  10  10  10  10
Del Rio Intl Airport           64  84  69  88  72 /  10  10  20  20  20
Georgetown Muni Airport        60  80  64  85  69 /  10  10  10  10  20
Hondo Muni Airport             62  83  67  86  71 /  10  10  20  20  20
San Marcos Muni Airport        62  81  66  85  70 /  10  10  10  20  20
La Grange - Fayette Regional   65  82  67  86  71 /  10  10  10  20  20
San Antonio Intl Airport       63  82  68  85  71 /  10  10  10  20  20
Stinson Muni Airport           65  83  69  87  72 /  10  10  10  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...TB3
Synoptic/Grids...04
Public Service/Data Collection...33
Hazardous weather outlook, May 19, 3:57 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 PM CDT THU MAY 19 2016

TXZ171>173-183>194-202>209-217>225-228-202100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
357 PM CDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

REMNANT FLOODING IMPACTS ASSOCIATED WITH HEAVY RAINFALL FROM THIS
MORNING WILL CONTINUE INTO THE EVENING HOURS ACROSS THE INTERSTATE
35 CORRIDOR COUNTIES AND EAST. HOWEVER...NO OTHER ADDITIONAL
RAINFALL IS ANTICIPATED.

PATCHY FOG WILL BE POSSIBLE OVERNIGHT AND THROUGH THE EARLY
MORNING HOURS BUT OTHERWISE NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:03 PM CDTRiver Flood WarningEWXFayette60 hr
May 19, 8:30 PM CDTRiver Flood WarningEWXGonzales56 hr
May 20, 4:19 AM CDTRiver Flood WarningEWXDeWitt53 hr
May 20, 6:59 AM CDTRiver Flood WarningEWXBexar14 hr
May 20, 10:51 AM CDTRiver Flood WarningEWXBastrop21 hr
May 20, 10:51 AM CDTRiver Flood WarningEWXBastrop, Fayette31 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.